Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 6, 2007, 4:38 PM CDT for Cass County, Jackson County, Missouri. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 4:38 PM CDT (21:38 UTC)
- Expired
- May 6, 2007, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 14 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:15 PM CDT | FLASH FLOOD | Peculiar, MO | NUMEROUS ROADS CLOSED DUE TO HIGH WATER |
| May 6, 6:14 PM CDT | FLASH FLOOD | 5 S Kansas City, MO | 2 WATER RESCUES IN PROGRESS. BRUSH CREEK AND ELMWOOD. 63RD AND PASEO. |
| May 6, 6:43 PM CDT | HEAVY RAIN 3.79 | Independence, MO | 3.79 INCHES OF RAIN SINCE THIS MORNING. |
| May 6, 6:44 PM CDT | HEAVY RAIN 3.85 | Raytown, MO | MEASURED SINCE THIS MORNING |
| May 6, 9:00 PM CDT | HEAVY RAIN 3 | Grandview, MO | 5AM-9PM |
| May 6, 9:00 PM CDT | HEAVY RAIN 3.54 | Grain Valley, MO | 5AM-9PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 062140
FFWEAX
MOC037-095-070330-
/X.NEW.KEAX.FF.W.0006.070506T2138Z-070507T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
438 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASS COUNTY IN WEST CENTRAL MISSOURI
JACKSON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 1030 PM CDT
* AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO
THE WARNED AREA. NEW RAINFALL AMOUNTS FROM THESE STORMS WILL BE IN
THE 1 TO 2 INCH RANGE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...BLUE SPRINGS...BUCKNER...GARDEN CITY...GRAIN VALLEY...
GRANDVIEW...GREENWOOD...HARRISONVILLE...INDEPENDENCE...KANSAS
CITY...LAKE LOTAWANA...LEES SUMMIT...OAK GROVE...PECULIAR AND
PLEASANT HILL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. NEVER DRIVE
THROUGH FLOODED ROADWAYS.
LAT...LON 3891 9413 3865 9413 3865 9413 3857 9412
3856 9408 3846 9408 3848 9461 3910 9460
3914 9454 3911 9443 3917 9439 3916 9437
3922 9429 3921 9424 3919 9421 3917 9415
3914 9413
$$
BAILEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 6, 6:40 AM CDT, 9 hours 58 minutes earlier.
Area forecast discussion, May 6, 6:40 AM CDT, 9 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 AM CDT SUN MAY 6 2007
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
BUSY MORNING SO WILL KEEP IT SHORT. WILL GO WITH A FLOOD WATCH FOR
NORTHWEST MISSOURI AND NORTHEAST KANSAS AS EXPECT REPEATED ROUNDS OF
STORMS IN THE AREA AS OVERALL UPPER PATTERN ONLY UNDERGOES A SLOW
CHANGE THROUGH TONIGHT. THUS EXPECTING LOW LEVEL JET TO CONTINUE TO
FEED ACROSS THIS AREA WITH PLENTY OF MOISTURE IN PLACE. AT THIS
POINT...WILL JUST COVER THE AREA THAT IS SEEING THE HEAVY RAIN
ALREADY THIS MORNING...AS GROUND WILL BE QUITE SATURATED FROM THIS
RAIN.
ALSO AM CONCERNED ABOUT THUNDERSTORM DEVELOPMENT ALONG WARM FRONT
THIS AFTERNOON AND EVENING...BUT SOME QUESTION OF EXACTLY WHERE THIS
AS LEFT OVER BOUNDARIES FROM THIS MORNINGS CONVECTION WILL HAVE AN
IMPACT. WILL KEEP HIGHEST POPS IN MY NORTHWEST AREAS...AND
BROADBRUSH CHANCE POPS ELSEWHERE TO COVER THE POSSIBILITIES OF WARM
FRONT DEVELOPMENT FURTHER EAST AND SOUTH.
WITH RIDGE OVER THE MISSISSIPPI RIVER VALLEY HELD IN PLACE AS A
DEEPENING LOW DEVELOPS OFF THE SOUTHEAST ATLANTIC COAST...TROUGH
BRINGING THE FORECAST AREA ALL THE WET WEATHER WILL MAKE LITTLE
PROGRESS EVEN ON MONDAY AND TUESDAY...SO WILL NOT MAKE ANY CHANGES
TO THE POPS WE HAVE GOING IN THE FORECAST.
PC
&&
.AVIATION...
CONTINUING TO WATCH LINEAR CONVECTIVE SYSTEM PUSH THROUGH THE TAF
SITES THIS MORNING. GUST FRONT HAS PUSHED THROUGH KSTJ AND
KMCI...AND WILL LIKELY REACH KMKC IN THE NEXT HOUR. BEHIND THIS
CONVECTIVE SYSTEM...WILL LIKELY SEE A 1-2 HOUR PERIOD OF NORTHERLY
WINDS BEFORE WINDS SWITCH BACK TO THE SOUTH WEST LATER THIS
MORNING. CIGS WILL LIKELY STAY VFR...DROPPING TO MVFR CONDITIONS AS
THUNDERSTORMS ROLL THROUGH.
FOR THIS AFTERNOON...SHOULD SEE ANOTHER DAY MUCH LIKE
SATURDAY...WITH MORE STORMS FIRING IN KANSAS...BUT ALSO THE
POTENTIAL OF STORMS INTO WESTERN MISSOURI BY LATE IN THE AFTERNOON
AS CONVECTIVE TEMPERATURES ARE REACHED WITH A WARM FRONTAL BOUNDARY
LINGERING IN THE REGION. BEST PERIOD OF REDEVELOPMENT APPEARS TO BE
FROM 20Z-01Z. SIMILAR TO LAST NIGHT...THUNDERSTORMS WILL LIKELY RAGE
EASTWARD OUT OF KANSAS AND INTO THE TERMINAL SITES AFTER MIDNIGHT.
DUX
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 AM MONDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ011-MOZ012-MOZ013-MOZ020.
KS...FLOOD WATCH UNTIL 7 AM MONDAY FOR KSZ025-KSZ102.Hazardous weather outlook, May 6, 1:22 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 122 PM CDT SUN MAY 6 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 122 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS AFTERNOON..STRONG THUNDERSTORMS PRODUCING HEAVY RAIN AND POSSIBLY HAIL UP TO THE SIZE OF DIMES WILL BE ONGOING ACROSS OUTLOOK AREA. THE FLASH FLOOD THREAT REMAINS HIGH...WITH ONGOING FLASH FLOODING BEING REPORTED. ADDITIONALLY...WIDESPREAD RIVER FLOODING IS ONGOING. PLEASE REFER TO THE LATEST FLOOD AND FLASH FLOOD PRODUCTS FOR THE LATEST INFORMATION. THIS EVENING...THE COVERAGE OF THUNDERSTORMS WILL DIMINISH AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT FOCUSES ACROSS CENTRAL AND WESTERN KANSAS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA...HOWEVER THE SEVERE THREAT WILL BE DIMINISHED AS THE HEAVY RAIN THAT HAS OCCURRED DURING THE MORNING HOURS HAS STABILIZED THE ATMOSPHERE. THE THREAT OF HEAVY RAINFALL WILL CONTINUE...FURTHER AGGRAVATED THE FLOOD AND FLASH FLOOD SITUATION. OVERNIGHT...THE REMNANTS OF A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI AROUND DAYBREAK. THESE STORMS MAY BE CAPABLE OF PRODUCING ISOLATED REPORTS OF HAIL UP TO THE SIZE OF QUARTERS .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STORMS FROM OVERNIGHT WILL DIMINISH ACROSS EASTERN KANSAS AND WESTERN MISSOURI BY LATE MORNING. THE ATMOSPHERE WILL REMAIN UNCAPPED THUS...THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE AFTERNOON ACROSS THE LOWER MISSOURI RIVER VALLEY THAT SHOULD EVOLVE INTO A THUNDERSTORM COMPLEX MONDAY EVENING. HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES WILL STILL BE POSSIBLE. MORE OF THE SAME WILL LIKELY OCCUR ON TUESDAY...WITH THE THREAT FOR STORMS CONTINUING INTO THURSDAY AS THE STORM SYSTEM CAUSING ALL THE STORMY WEATHER WILL BE STALLED IN THE REGION. DUE TO THE EXTENDED THREAT OF HEAVY RAIN-BEARING THUNDERSTORMS...FLOODING PROBLEMS WILL ESCALATE THROUGH THIS PERIOD. A FLOOD WATCHES LIKELY WILL BE EXTENDED TO COVER THE PROLONGED THREAT OF FLOOD AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATE TONIGHT...AND AGAIN ON MONDAY AND TUESDAY. 24
In the hours before
Local storm report, May 6, 2:50 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD OSAWATOMIE 38.50N 94.95W
05/06/2007 MIAMI KS LAW ENFORCEMENT
PORTIONS OF HWY 319 AND HWY 287 IN OSAWATOMIE, HWY 231
BETWEEN GARDNER AND WAVERLY RD AND HWY 239 WITH WATER
ACROSS ROAD.
&&
DDEROCHESpecial weather statement, May 6, 3:00 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 PM CDT SUN MAY 6 2007 MOZ046-062015- COOPER- 300 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN COOPER COUNTY UNTIL 315 PM CDT... AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF BUNCETON...OR 12 MILES NORTHEAST OF TIPTON...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AS IT TRACKS NEAR PRAIRIE HOME. BOOKBINDER
Special weather statement, May 6, 4:01 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 401 PM CDT SUN MAY 6 2007 MOZ053-062145- BATES- 401 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR BATES COUNTY UNTIL 445 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICH HILL...MOVING NORTH AT 25 MPH. THIS STORM WILL BE NEAR... BUTLER BY 415 PM CDT. 7 MILES EAST OF ADRIAN BY 435 PM CDT. THE TOWNS OF PASSAIC AND BALLARD ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BAILEY
Local storm report, May 6, 4:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
419 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD BUTLER 38.26N 94.34W
05/06/2007 BATES MO LAW ENFORCEMENT
NUMEROUS ROADS IN TOWN IMPASSIBLE DUE TO RISING WATER
&&
21Local storm report, May 6, 4:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
420 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL OAK GROVE 39.00N 94.13W
05/06/2007 M0.88 INCH JACKSON MO LAW ENFORCEMENT
&&
21Special weather statement, May 6, 4:20 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 420 PM CDT SUN MAY 6 2007 MOZ030-031-037-038-062200- CARROLL-JACKSON-LAFAYETTE-RAY- 420 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JACKSON...NORTHWESTERN LAFAYETTE...RAY AND SOUTHWESTERN CARROLL COUNTIES UNTIL 500 PM CDT... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WELLINGTON...OR 7 MILES NORTHEAST OF OAK GROVE...MOVING NORTH AT 35 MPH. THIS STORM WILL BE NEAR... WELLINGTON BY 425 PM CDT. 6 MILES EAST OF ORRICK AND 7 MILES WEST OF LEXINGTON BY 430 PM CDT. HENRIETTA BY 435 PM CDT. RICHMOND AND 9 MILES WEST OF HARDIN BY 440 PM CDT. THE TOWNS OF NAPOLEON...FLEMING...CAMDEN...RAYVILLE AND KNOXVILLE ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL WAS REPORTED WITH THIS STORM AT OAK GROVE 415 PM CDT. BAILEY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:09 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 36 min |
| May 6, 1:12 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 33 min |
| May 6, 2:38 AM CDT | Flood Watch | EAX | Andrew, Atchison, Buchanan, DeKalb, Gentry, Holt and 2 more | 6 hr |
| May 6, 2:49 AM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 8 hr |
| May 6, 3:57 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 33 min |
| May 6, 4:22 AM CDT | Flash Flood Warning | EAX | Andrew, Nodaway | 8 hr |
| May 6, 5:02 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 29 min |
| May 6, 5:22 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 38 min |
| May 6, 6:54 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Mercer, Putnam, Sullivan | 51 min |
| May 6, 9:02 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 28 hr |
| May 6, 9:39 AM CDT | Flash Flood Warning | EAX | Jackson | 5 hr |
| May 6, 9:51 AM CDT | Flash Flood Warning | EAX | Cass | 5 hr |
| May 6, 12:16 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 6 hr |
| May 6, 2:21 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 39 min |
| May 6, 5:03 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 42 min |
| May 6, 5:19 PM CDT | Flash Flood Warning | EAX | Ray | 6 hr |
| May 6, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 41 min |
| May 6, 6:25 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 6 hr |
| May 6, 6:32 PM CDT | Flash Flood Warning | EAX | Livingston | 6 hr |
| May 6, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 44 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.